Worsening RLS or pramipexole effect?


After starting RLS at age 17, it has recently become very severe, and the pramipexole I have taken for less than a year has stopped working and the RLS is REALLY bad. I am not sure whether this is caused by the pramipexole, or whether it is just because my RLS is worse. DOes anyone know how I can tell the difference? If it is the drug, will the effect subside? the doc has now started me on ropinerol - which is yet to work !

2 Replies

  • Hello, what strength of Pramipexole did you take and did you have to keep upping the dose? Main signs of augmentation are symptoms gradually starting earlier and earlier in the day, symptoms spreading into other body parts most commonly the arms, symptoms starting after shorter periods of rest, medications not working so well at night, needing to up the dose of medication and being better for a while but then symptoms coming back even worse, then upping the dose again ......and so it goes on. I would say although this is just my own opinion if it is just natural progression the worsening would be more gradual and would just be a case of being worse at night but if happening earlier in the day on increasing doses of the Dopamine Agonists then its augmentation. ....

    If y do have augmentation fromthe Pramipexole then moving over onto another Dopamine Agonists like Ropinerole will not help unfortunately .YYou can only work towards getting off the Dopamine Agonists but will need a strong painkiller to help you ....good luck .PPippins2 x

  • Also are you on any other meds which may be making the RLS worse?

You may also like...